Florida, 2003

Damaging Wind in Florida, June 16, 2003

June 16, 2003 · NWS JAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 16, 1:42 PM EST, 30 minutes earlier.

Area forecast discussion, Jun 16, 1:42 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
242 PM EDT MON JUN 16 2003

CONVECTION HAD AN EARLY START AND IS GENERALLY DRIFTING TO THE
NORTH. DEEP ATMOSPHERIC MOISTURE WILL CONTINUE ACROSS THE AREA
THROUGH THURSDAY WHILE A WEAK SURFACE RIDGE WILL MAINTAIN THE
SOUTHERLY FLOW. PWATS DECREASE BELOW 2 INCHES ACROSS THE CWA ON
TUESDAY ONLY TO SWELL TO 2.25 INCHES ON WEDNESDAY AND THURSDAY.
WILL KEEP POPS IN THE 50-60% RANGE FOR THE PEAK AFTERNOON/EVENING
THUNDERSTORM HOURS AND 20-30% AT NIGHT. THE BERMUDA HIGH WILL DRIFT
SOUTH BY WEDNESDAY IN RESPONSE TO A SHORT WAVE TROUGH THAT TRAVERSES
FROM THE SOUTHERN PLAINS TO THE MISSISSIPI VALLEY THROUGHOUT THE
WEEK.

MARINE...NO HEADLINES. WINDS ARE GENERALLY SOUTH TO SE EARLY THIS
AFTERNOON. SLY FLOW CONTINUES THROUGH THE FCST PERIOD.

.PRELIMINARY POINT TEMPS/POPS...

AMG 73 89 73 88 / 30 50 30 50
SSI 76 86 76 87 / 30 30 20 50
JAX 73 89 74 87 / 30 40 20 60
SGJ 75 86 76 86 / 30 30 20 60
GNV 72 90 73 89 / 30 60 30 60
OCF 73 90 72 90 / 30 60 30 60

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.

MKT/PP
Hazardous weather outlook, Jun 16, 11:18 AM EST, 2 hours 54 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-162200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1218 PM EDT MON JUN 16 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS WILL DEVELOP EARLY NEAR THE COAST AND
INCREASE IN COVERAGE ACROSS INLAND SECTIONS OF NORTHEAST FLORIDA AND
SOUTHEAST GEORGIA INTO THE EVENING HOURS. GREATEST COVERAGE OF STORMS
WILL BE MAINLY IN AREAS WEST OF INTERSTATE 95 AND EAST OF INTERSTATE
75. THUNDERSTORMS WILL PRODUCE DANGEROUS AND FREQUENT LIGHTNING...
HEAVY DOWNPOURS AND STRONG GUSTY WINDS. RAIN WILL BE HEAVY AT
TIMES...CAUSING PONDING OF WATER ON ROADWAYS AND POSSIBLE FLOODING OF
LOW LYING OR POOR DRAINAGE AREAS. A FEW STORMS MAY BECOME STRONG WITH
WINDS GUSTS OF 45 TO 55 MPH...SMALL HAIL AND EXCESSIVE LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE
THROUGH THE PERIOD. THERE IS THE POTENTIAL FOR DEEP MOISTURE TO MOVE
NORTH OUT OF THE TROPICS AND IMPACT THE FORECAST AREA WITH LOCALLY
HEAVY RAINFALL WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

TRABERT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Marion

When
June 16, 2:12 PM EST
Where
Marion County, 3 mi SW of Ocala
Measured
55 kt (63 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
29.150, -82.167

Large tree down across power lines.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361131.